Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unexplained Severe Knee Pain
Oct 15, 2005

I have had severe unexplained pain in both knees. Lab tests and X-rays are unremarkable. Could this type of pain be a side effect of anti-retroviral therapy?

Response from Dr. Henry

Pain localized to the knees would be very unusual to be due exclusively to an HIV med. Bone pain occasionally seen with tenofovir but usually not localized to the knees. Peripheral neuropathy due to HIV meds also doesn't generally involve the kneews. Some rheumatologic disorders may be more common in the setting of HIV infection so evaluation by a rheumatologist may be of value. KH



Previous
My docs are stumped ! Intermittent, severe upper-body paresthesia
Next
stomach problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement